Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taken Mifeprin kit to abort. What are the side effects?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5443 Questions
I am now 39, find myself today pregnant and taken Mifeprin kit to abort. Please let me know how to use this kit/doses etc. and please confirm side affects. whether I should go to a Gynocologist ?
Posted Sat, 6 Apr 2013 in Abortion and Stillbirth
Answered by Dr. Aarti Abraham 9 minutes later
Thanks for your query.

As you have taken the Mifeprin kit to abort, you can easily read the instructions in the kit.
However, it is not so simple, as a do it yourself abortion.
It is sad in our country that such kits and medicines are freely available from chemists without a proper prescription, but it is illegal and unethical.
In addition, for the patient, it is highly XXXXXXX , life threatening and risky.
I advise you not to take a single tablet without first consulting a Gynecologist.
I will try to explain why this is so.

Firstly, the pregnancy has to be confirmed by a gynecologist, not just by a home urine pregnancy kit, as home tests are not always reliable.
Then the exact weeks and days of the pregnancy have to be confirmed, because beyond 49 days of pregnancy, there is a high likelihood that the medical abortion pills will not work.
Thirdly, it has to be confirmed that the pregnancy is intra uterine, that is not outside the uterus. If it is an ectopic pregnancy ( pregnancy outside the uterus ), the results of taking such tablets randomly can be life threatening.
Fourth, the exact dosage and schedule has to be explained to you by a gynecologist, because even if you make a single mistake in taking the pills, the abortion would not be successful.
Fifth, after taking the pills, you need to have a follow up visit with your gynecologist, so that she can confirm that the abortion is complete, and the uterus is empty. Otherwise you have chances of incomplete abortion and the dead tissue being retained inside the uterus, leading to severe infection and other complications.
Sixth, anytime after taking the pills, you would have heavy bleeding and cramps with passage of tissues. In some patients the bleeding can be severe and you would require emergency hospital care, which is possible if you have already consulted a reputed gynecologist.

I hope I have given you enough reasons to understand the importance of consulting a Doctor before taking those pills.

Take care, and feel free to ask any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor